MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in a qualified company iii d cartridge.The lens case was also returned inside the lens carton.Inadequate viscoelastic was observed in the cartridge.The lens was located between the loading area and the nozzle entry area.The lens was positioned incorrectly upon return.The lens was misfolded, pressed up with the posterior surface of the optic against the interior cartridge ceiling.The leading haptic was misfolded, twisted and extended in the gusset area.The trailing haptic was folded and adhered to the anterior optic surface in dried viscoelastic.The cartridge nozzle posterior was cracked beginning prior to the thick nozzle cone wall.The damage extended into the thinner tip material and expanded into a posterior tip aneurysm.Stress lines were observed on the cartridge tip.The cartridge has evidence of being placed into a handpiece.The used company iii d cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were used.The lens was returned positioned posterior surface up, misfolded, pressed up instead of down in a qualified company d cartridge.The cartridge nozzle and tip were damaged.The root cause for the reported complaint of lens kept getting stuck, unable to insert/advance was most likely related to a failure to follow the (instructions for use) ifu.Inadequate viscoelastic was observed.An inadequate amount of viscoelastic was also observed.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Also, the reporter indicated that doctor kept trying to get the lens out the loader and it kept getting stuck.Only one, slow continuous advancement motion is recommended.Per the ifu, advance the plunger in one slow motion to advance and fold the optic.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic, and the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.The returned misfolded lens was pressed up and posterior optic surface up, instead of biased down with posterior optic surface in contact with the floor of the cartridge.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Follow up information indicated that during delivery, unable to insert, advanced the delivery system but when trying to retract, the lens came back with the delivery system.This information would support the observed cartridge damage and final location of the lens inside the cartridge upon return.Top coat dye stain testing was conducted with acceptable results.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during the delivery of intraocular lens (iol) implant procedure, the lens was unable to insert as the lens kept getting stuck in cartridge and did not advance from delivery system.When trying to retract the lens came back with the delivery system.The procedure was completed.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21623213
Report Number1119421-2025-00709
Device Sequence Number6706178
Product Code HQL
UDI-Device Identifier00380652396882
UDI-Public(01)00380652396882(17)280803(11)240805(10)15900854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15900854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Patient SexUnknown